My son was in India for almost 2 months and took Lariam to prevent Malaria. He took it a week before leaving and 4 more doses, but he had to stop because he was experiencing many side effects. He is home now, but he still has side effects that come and go... is this normal? And how long does it take for them to disappear?
giuseppina; THE half life of this medications is 3 to 4 weeks which means he could have side effect from 15 to 20 weeks before this medication is out of his system. You could always check with the doctor and maybe they can treat symptoms of the side effects if any are that bad.So figure 4 to 5 months from the time he took the last pill. hope this helps Chuck1957
(( info from drugs.com the mean elimination half-life of mefloquine varied between 2 and 4 weeks, with an average of about 3 weeks.))))
- Lariam Information for Consumers
- Lariam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lariam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 1 answer
I suffer from interaction effects of taking lariam and quinine. What should I do to get rid of these
Posted 1 Sep 2009 • 2 answers
Posted 17 Aug 2010 • 1 answer
Lariam - I have had terible side effects from taking Larium to prevent malaria while in Africa. One?
Posted 28 Dec 2010 • 1 answer
Posted 10 Mar 2014 • 2 answers